MAUDE Adverse Event Report: ARTHREX, INC. USP II HUMERAL HEAD 48/19; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. USP II HUMERAL HEAD 48/19; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number USP II HUMERAL HEAD 48/19
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Swelling (2091); Discomfort (2330)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via eclipse study program that the following arthrex parts were implanted on (b)(6) 2014: 1.Humeral stem: ar-9100-06p ¿ lot # 2501343611; 2.Humeral head: ar-9148-19p ¿ lot # 2501245007; 3.Keeled glenoid: ar-9104-02 ¿ lot # 2501416710.It was reported that after implantation, the patient (subject (b)(6)) complained of increased left shoulder pain when sleeping on left side.Patient was given an ultrasound guided acromioclavicular join injection on (b)(6) 2015.Patient was given a second injection on (b)(6) 2015.On (b)(6) 2016 patient noted slightly increased pain while pushing father in wheelchair.On (b)(6) 2016 patient underwent open distal clavicle resection.On (b)(6) 2016 patient was lifting their father off the ground after the father had fallen.The patient was experiencing increased pain over anterosuperior left shoulder at the incision site and ac joint.It was discovered that the patient had developed a hematoma.On (b)(6) 2016 patient called with increased pain.Patient had a subacromial cortisone injection to the left shoulder.Suspected rotator cuff pathology.Patient completed the study on (b)(6) 2016, but was still experiencing pain and discomfort.Ct results of left shoulder demonstrates full thickness subscapularis and supraspinatus tear grade 2.On (b)(6) 2016 subject underwent a reverse shoulder replacement.Additional information has been requested.Additional information received on (b)(6) 2018: it was confirmed by the sr.Clinical research associate that all arthrex parts that were originally implanted during the (b)(6) 204 procedure were explanted on (b)(6) 2016 at the same facility, and by the same surgeon that performed the original surgery.The original procedure performed was a total shoulder arthroplasty procedure.It was reported that an arthrex sales representative was not present during the revision surgery that took place on (b)(6) 2016.The clinical research associate stated that the devices were explanted due to soft-tissue failure.It was reported that the patient first started experiencing pain and discomfort on (b)(6) 2015.The pain that the patient was experiencing was resolved due to the open distal clavicle resection that the patient had on (b)(6) 2016.However, new pain was reported on (b)(6) 2016 due to the patient lifting their father off of the ground.This caused acute swelling over the ac joint and increased pain.
 
Additional Manufacturer Narrative
This is a follow-up submission to update the occurrence date/event date that was not updated at the time the revision surgery date was received and was not done in the initial submission.The correct occurrence date/event date is (b)(6) 2016 and not 10/23/14.The awareness date stayed the same as it was in the initial submission.

Brand Name
USP II HUMERAL HEAD 48/19
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8083820
Report Number1220246-2018-00752
Device Sequence Number2017970
Product Code KWS
UDI-Device Identifier00888867057821
UDI-Public00888867057821
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model NumberUSP II HUMERAL HEAD 48/19
Device Catalogue NumberAR-9148-19P
Device Lot Number2501245007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;